Alert archive / Texas / Tornado Warnings in 2019
Tornado Warning 73, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at Jun 18, 2019, 10:25 PM CDT for Collingsworth County, Texas. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2019, 10:25 PM CDT (03:25 UTC)
- Expired
- Jun 18, 2019, 11:15 PM CDT
- In force
- 50 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.75 in
County Collingsworth County, TX
The radar
The Amarillo radar (KAMA), 131 km from the middle of the area, began a volume at 03:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 10:39 PM CDT | HAIL 1 | Dozier, TX | |
| Jun 18, 11:15 PM CDT | TSTM WND DMG | 1 Ene Wellington, TX | ROOF BLOWN OFF OF BUILDING, DOWNING POWERLINES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 5:36 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 3.4 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1549 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 2144 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.0
The text
As transmitted.
324
WFUS54 KAMA 190325
TORAMA
TXC087-190415-
/O.NEW.KAMA.TO.W.0073.190619T0325Z-190619T0415Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Amarillo TX
1025 PM CDT Tue Jun 18 2019
The National Weather Service in Amarillo has issued a
* Tornado Warning for...
Northeastern Collingsworth County in the Panhandle of Texas...
* Until 1115 PM CDT.
* At 1025 PM CDT, a severe thunderstorm capable of producing a
tornado was located 5 miles west of Dozier, or 13 miles southwest
of Shamrock, moving southeast at 30 mph.
HAZARD...Tornado and baseball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Samnorwood, Dozier and Lutie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3484 10017 3506 10054 3518 10054 3518 10032
3514 10001
TIME...MOT...LOC 0325Z 293DEG 24KT 3510 10043
TORNADO...RADAR INDICATED
HAIL...2.75IN
$$
Ferguson2 follow-up statements
723
WWUS54 KAMA 190345
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
1045 PM CDT Tue Jun 18 2019
TXC087-190415-
/O.CON.KAMA.TO.W.0073.000000T0000Z-190619T0415Z/
Collingsworth TX-
1045 PM CDT Tue Jun 18 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR
NORTHEASTERN COLLINGSWORTH COUNTY...
At 1045 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Samnorwood, or 12 miles northwest of Wellington,
moving southeast at 35 mph.
HAZARD...Tornado and baseball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Samnorwood, Dozier and Lutie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3503 10050 3516 10040 3515 10011 3514 10001
3484 10017
TIME...MOT...LOC 0345Z 298DEG 32KT 3502 10032
TORNADO...RADAR INDICATED
HAIL...2.75IN
$$
Ferguson305
WWUS54 KAMA 190411
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
1111 PM CDT Tue Jun 18 2019
TXC087-190420-
/O.EXP.KAMA.TO.W.0073.000000T0000Z-190619T0415Z/
Collingsworth TX-
1111 PM CDT Tue Jun 18 2019
...THE TORNADO WARNING FOR NORTHEASTERN COLLINGSWORTH COUNTY WILL
EXPIRE AT 1115 PM CDT...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and
a Severe Thunderstorm Warning remains in effect for Collingsworth
county until 1145 PM CDT.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
the Panhandle of Texas.
LAT...LON 3503 10050 3516 10040 3515 10011 3514 10001
3484 10017
TIME...MOT...LOC 0410Z 293DEG 24KT 3496 10013
$$
FergusonWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 18, 7:11 PM CDT, 3 hours 14 minutes earlier.
Area forecast discussion, Jun 18, 7:11 PM CDT, 3 hours 14 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 711 PM CDT Tue Jun 18 2019 .AVIATION... For the 00z TAFs... Scattered thunderstorms will pose a threat to the terminals through around 03z. Variable surface winds gusting above 35 expected near thunderstorms. Following thunderstorms, variable surface winds generally below 10 kt expected through the night. Surface winds expected to settle to a northwest direction for much of the day on Wednesday at speeds below 15 kt. VFR conditions expected next 24 hours, apart from brief visibility reductions in thunderstorms this evening. Cockrell && .PREV DISCUSSION... /Issued 258 PM CDT Tue Jun 18 2019/ SHORT TERM...This Afternoon through Tomorrow... Synopsis: Upper level troughing is noted across the central CONUS. A leading shortwave is now shifting east/northeast across the central plains, with a second more subtle shortwave in northern NM. Isolated to scattered thunderstorms are expected late this afternoon into the evening hours in conjunction with the upper level shortwave and a cold front. There is a cap, but it is not as strong as previously thought based on the 19z KAMA special sounding. Any storms that do develop could become severe with large hail and strong winds being the main threat. An isolated tornado can't be rule out this evening mainly in the eastern Texas Panhandle. Storm should be ending after the front moves through tonight. There is a chance of some very isolated diurnally driven storms Wednesday afternoon, with storms moving off the higher terrain and perhaps along a weak area over convergence near the caprock. A few of these storms could become briefly severe with hail and wind, with a diminishing threat into the early evening. The following discussion will focus on today and tonight: Convective Initiation (CI): Convection has already initiated near Raton NM near a pre-frontal trough that is currently draped across southeast CO down into the western Oklahoma Panhandle and back up into southern KS. A cumulus field is also becoming more evident just south of the pre-frontal trough near KDHT to KDUX and will need to be monitored for additional initiation in the next 1-2 hours. The cap is a concern in the Panhandles and may limit convective initiation and sustainment, especially across the southern Texas Panhandle. The 19z special sounding showed 51 J/kg MLCIN which may limit coverage, but a few storms should be able to develop in the Panhandles, or at least persist as they move into the area from our west. Another area of attempted CI is along a low level theta-E gradient that is slowly shifting north near Plainview to Childress, and has an area of Tcu near Floydata as of 19z. The cap may be too strong for development in this area based on the convective trends. The subtle shortwave trough is noted in the mid level water vapor imagery now moving into north central NM, and this may result in additional convective development across the northern zones in the evening. These storms are expected to move east to southeast at 10 to 25 mph. Another round of storms may develop overnight as the main cold front moves south and generates elevated convection in the eastern Texas Panhandle near the better theta-E axis. Pre-Storm Environment: A band of moderate 500mb westerlies is noted across the northern zones which supports 25 to 35 knots of effective bulk shear. Further south, mid level winds are weaker and surface winds are still veered to the southwest, resulting in lower effective shear values of around 20 knots. These may increase some this evening as the low level jet increases. Plenty of insolation across the Panhandles supports a thermodynamic environment around 1500 - 2000 J/kg MLCAPE. Temperatures should come up another few degrees which will increase MLCAPE, with some 2500 to 3000 J/kg possible. Steep lapse rates are also noted in the low and mid levels with EML that also could keep capping concerns. However, short term models continue to suggest that the cap will weaken enough for storms to survive. Low level moisture is characterized with a subtle moisture gradient of mid 50s dew points in the northeastern NM plains to low 60s dew points in the eastern half of the Panhandles. This moisture is fairly shallow so LCL heights are still moderate high, around 1500 to 2000 m. These may drop some this evening aided by some additional moisture advection with the low level jet. Convective Mode and Severity: Given plentiful instability and moderate shear in the northern zones, a few discrete storms capable of supercell structures will be possible. These storms may loose their supercell characteristics if they move southward out of the better shear, however some backing of the low level winds this evening and the increase in LLJ could offset this some. Upscale growth will likely be the result of the strengthening LLJ and better lift with the shortwave. Overall, the discrete storms will pose the main hail threat. Certainly can't rule out some golf ball to tennis ball size hail with the strongest discrete storms. Winds will become more of a threat if storms can grow upscale with DCAPE as high as 1400 J/kg in the Texas Panhandle. The tornado threat is low due to lack of better low level shear and high LCL heights, however if surface winds can back enough this evening, an isolated tornado threat can't be ruled out. Ward LONG TERM... Upper level flow will transition from northwest to zonal on Thursday and then it will become more southwest by Friday as an upper level trough moves through the northwest U.S. Thursday and Friday are expected to be dry with temperatures above normal as southwest surface winds increase. Showers and thunderstorms may return to the northern and eastern CWA Saturday night through Sunday as a cold front moves into the region and stalls. Several upper level short wave troughs will move through the southwest flow aloft which will help trigger the showers and storms. The upper level trough then swings through the high plains by Monday which should take the rain with it. The rain and cold front will help to drop temperatures back down to near normal for the weekend and then temperatures will warm again on Monday. && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 59 85 60 95 66 / 30 10 10 0 0 Beaver OK 59 82 60 93 67 / 40 10 10 5 5 Boise City OK 53 79 56 90 60 / 30 20 10 0 5 Borger TX 60 86 62 96 68 / 30 20 10 0 0 Boys Ranch TX 58 85 59 96 65 / 20 10 10 0 5 Canyon TX 59 88 59 96 65 / 20 10 10 0 0 Clarendon TX 62 86 62 93 69 / 20 20 10 0 5 Dalhart TX 54 81 56 92 60 / 20 20 10 0 5 Guymon OK 56 81 58 92 64 / 40 10 10 0 5 Hereford TX 59 89 60 97 65 / 20 10 10 0 0 Lipscomb TX 61 83 62 94 69 / 40 10 10 0 5 Pampa TX 60 83 61 93 67 / 30 20 10 0 0 Shamrock TX 64 87 62 94 70 / 30 20 10 0 5 Wellington TX 65 89 64 95 71 / 30 20 10 0 5 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 03/77
Hazardous weather outlook, Jun 18, 3:09 PM CDT, 7 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 309 PM CDT Tue Jun 18 2019 OKZ001>003-TXZ001>020-317-190815- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 309 PM CDT Tue Jun 18 2019 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. Thunderstorms are expected through tonight. Some storms may become severe with large hail and damaging winds being the primary hazard. However, an isolated tornado cannot be ruled out mainly across the eastern Texas Panhandle. Heavy rainfall may lead to localized flash flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms will be possible across parts of the Panhandles Wednesday afternoon and again Saturday night through Sunday. Some of the storms Wednesday afternoon may become strong to severe with large hail and damaging winds the main threats. .SPOTTER INFORMATION STATEMENT... Emergency Management Officials and spotter groups should be ready for possible activation through tonight.
In the hours before
Local storm report, Jun 18, 9:57 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
957 PM CDT TUE JUN 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0944 PM TSTM WND GST 2 NW LAKE MCCLELLAN 35.24N 100.90W
06/18/2019 M64 MPH GRAY TX MESONET
&&
EVENT NUMBER AMA1900977
JCSpecial weather statement, Jun 18, 9:57 PM CDT, 28 minutes before
Special Weather Statement National Weather Service Amarillo TX 957 PM CDT Tue Jun 18 2019 OKZ003-190345- Beaver OK- 957 PM CDT Tue Jun 18 2019 ...SIGNIFICANT WEATHER ADVISORY FOR BEAVER COUNTY UNTIL 1045 PM CDT... At 957 PM CDT, Doppler radar was tracking a strong thunderstorm over Forgan, or 8 miles north of Beaver, moving east at 55 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Beaver, Forgan, Gate, Knowles, Elmwood, Mocane, Slapout and Balko. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3650 10000 3650 10080 3700 10059 3700 10000 TIME...MOT...LOC 0257Z 273DEG 46KT 3693 10050 LG
Local storm report, Jun 18, 10:06 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1006 PM CDT TUE JUN 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL 1 ESE BORGER 35.66N 101.38W
06/18/2019 M1.50 INCH HUTCHINSON TX PUBLIC
PICTURE OF HAIL SENT VIA TWITTER.
&&
EVENT NUMBER AMA1900979
LFMLocal storm report, Jun 18, 10:14 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1014 PM CDT TUE JUN 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM TSTM WND GST 1 SSW BEAVER 36.80N 100.53W
06/18/2019 M64 MPH BEAVER OK MESONET
&&
EVENT NUMBER AMA1900979
WARDLocal storm report, Jun 18, 10:17 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1017 PM CDT TUE JUN 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0924 PM TSTM WND GST 9 NE GROOM 35.31N 101.01W
06/18/2019 M69 MPH GRAY TX BROADCAST MEDIA
GRANDVIEW-HOPKINS ABC7 SCHOOLNET SITE
&&
EVENT NUMBER AMA1900980
WARDSpecial weather statement, Jun 18, 10:18 PM CDT, 7 minutes before
Special Weather Statement National Weather Service Amarillo TX 1018 PM CDT Tue Jun 18 2019 TXZ004-005-190345- Ochiltree TX-Lipscomb TX- 1018 PM CDT Tue Jun 18 2019 ...SIGNIFICANT WEATHER ADVISORY FOR LIPSCOMB AND NORTHEASTERN OCHILTREE COUNTIES UNTIL 1045 PM CDT... At 1017 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles east of Perryton, moving east at 50 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Perryton, Lipscomb, Booker, Follett, Higgins, Darrouzett and Wolf Creek Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 100 AM CDT for the Panhandle of Texas. LAT...LON 3624 10078 3650 10080 3650 10000 3607 10000 TIME...MOT...LOC 0317Z 281DEG 41KT 3635 10066 LG
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 7:24 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson, Moore, Sherman | 51 min |
| Jun 18, 7:34 PM CDT | Tornado Warning | AMA | Hutchinson, Moore | 41 min |
| Jun 18, 7:41 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Randall | 49 min |
| Jun 18, 7:46 PM CDT | Severe Thunderstorm Warning | AMA | Roberts | 59 min |
| Jun 18, 7:59 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray, Roberts | 61 min |
| Jun 18, 8:05 PM CDT | Tornado Warning | AMA | Carson, Hutchinson, Roberts | 40 min |
| Jun 18, 8:18 PM CDT | Tornado Warning | AMA | Carson, Gray | 27 min |
| Jun 18, 8:27 PM CDT | Severe Thunderstorm Warning | AMA | Dallam | 48 min |
| Jun 18, 8:42 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray, Hutchinson, Roberts | 48 min |
| Jun 18, 8:44 PM CDT | Severe Thunderstorm Warning | AMA | Gray, Wheeler | 61 min |
| Jun 18, 8:56 PM CDT | Tornado Warning | AMA | Gray | 34 min |
| Jun 18, 9:11 PM CDT | Areal Flood Advisory | AMA | Carson, Gray | 3 hr |
| Jun 18, 9:36 PM CDT | Areal Flood Advisory | AMA | Hutchinson | 3 hr |
| Jun 18, 9:40 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley, Gray, Wheeler | 65 min |
| Jun 18, 10:15 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley, Gray, Wheeler | 60 min |
| Jun 18, 10:18 PM CDT | Special Weather Statement | AMA | Lipscomb | 27 min |
| Jun 18, 10:55 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth | 50 min |
| Jun 18, 11:40 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth | 50 min |
| Jun 19, 12:16 AM CDT | Special Weather Statement | AMA | Gray | 59 min |
Nearby
Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.